Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 142, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2004, 9:43 PM CDT for Christian County, Todd County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2004, 9:43 PM CDT (02:43 UTC)
- Expired
- May 30, 2004, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Christian County, KY, Todd County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:00 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 30, 5:00 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CDT SUN MAY 30 2004 .DISCUSSION... WITH SIGNIFICANT WAA GOING ON...SFC TEMPS ACROSS THE AREA WERE VERY WARM...ALONG WITN THE DEWPOINTS. IN FAIRFIELD AND CARBONDALE IL...TEMPS WERE AROUND 90 DEG WITH DEWPOINTS IN THE UPPER 70S. SKIES HAD BECOME TEMPORARILY PARTLY CLOUDY MEANWHILE JUST AHEAD OF THE MAJOR LINE OF STORMS MOVING THRU CENTRAL MO. EARLIER SPOTTY CONVECTION PROVED TO HAVE TORNADIC CHARACTERISTICS...WITH SOME TORNADO REPORTS AND NUMEROUS FUNNEL CLOUDS. MESOETA...WHICH IS A LITTLE SLOWER THAN GFS/NGM IN THE VERY NEAR TERM...INDICATES THAT THE FAVORABLE SHEAR PROFILE SHOULD BEGIN TO DIMINISH IN THE NWRN HALF OF THE FCST AREA BY 03Z...WITH ALL BUT THE FAR SERN CORNER EXPERIENCING BACKING WITH HEIGHT/CAA BY 09Z. CAPES ARE EXPECTED TO DROP TO AROUND 1000 J/KG BY AROUND 03Z. WITH LINE OF STORMS NOW APPROACHING OUR PART OF SEMO...WE WILL BE ON ALERT FOR TORNADOES ESPECIALLY IN THE EARLY EVENING NORTH OF THE OHIO RIVER AND STRAIGHT LINE WINDS LATER IN THE EVENING SOUTH OF THE OHIO RIVER. AS NEGATIVELY TILTED 500MB LOBE MOVES EAST...SOME SHOWERS...AND EVEN A THUNDERSTORM OR TWO...ARE POSSIBLE JUST AFTER SUNRISE FOR THE FAR SERN PART OF THE AREA. THE PARENT LOW WILL BEGIN TO MERGE WITH A CYCLONIC FEATURE OVER THE NERN U.S. BY WED. THIS WILL BRING ANOTHER COLD FRONT THRU THE REGION AND THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS. NWRN MID LVL FLOW WILL CONTINUE THRU FRI /DAY5/... WITH ENUF MOISTURE IN THE COLUMN TO NOT CALL THE SKY COVER MOSTLY CLEAR. DAY6 AND DAY7...GFS INDICATES DOUBLE BARRELLED 500 MB S/WVS AND SFC LOWS TO THE NORTH AND THE SOUTH OF THE FCST AREA ARE TO MOVE EAST IN OUR VICINITY. THESE FEATURES WILL BE IMBEDDED IN A LONG WAVE TROF IN THE EAST PART OF THE COUNTRY. IT APPEARS ATTM THAT THE TWO SYSTEMS WILL MERGE INTO A SINGLE 500MB S/WV BY SUN /DAY7/ AND WILL INCLUDE A FROPA BY LATE SUN ACROSS THE FCST AREA...ENDING WHATEVER RAIN CHCS THERE ARE...WHICH ARE ONLY ABOUT ONE IN THREE ON SUN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && DB
Hazardous weather outlook, May 30, 6:48 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT SUN MAY 30 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 648 PM CDT SUN MAY 30 2004 ...TORNADO WATCHES IN EFFECT FOR MUCH OF THE QUAD STATE THROUGH AT LEAST 1 AM CDT MONDAY... ...HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER MUCH OF THE QUAD STATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING FOR THE ENTIRE QUAD STATE...EXCEPT FOR CARTER COUNTY IN SOUTHEAST MISSOURI. A SOLID LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD ACROSS THE ENTIRE QUAD STATE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. DAMAGING WINDS...TORNADOES...AND LARGE HAIL WILL BE POSSIBLE WITH THE LINE OF STORMS. IN ADDITION HEAVY RAINFALL MAY LEAD TO SOME FLOODING PROBLEMS ALONG THE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MISSISSIPPI AND OHIO RIVERS ARE FORECAST TO RISE OVER FLOOD STAGE AT MANY LOCATIONS. THE FLOODING IS FORECAST TO BE MAINLY MINOR...ALTHOUGH AGRICULTURAL INTERESTS WITH CROPS IN THE BOTTOMLANDS WILL BE SIGNIFICANTLY AFFECTED. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGHOUT THE QUAD STATE. DRS
In the hours before
Local storm report, May 30, 9:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CLINTON 36.67N 88.99W
05/30/2004 HICKMAN KY EMERGENCY MNGR
NUMEROUS TREES AND TREE LIMBS DOWN. POWER OUTAGES AND
SOME FLASH FLOODING.
&&
RJPLocal storm report, May 30, 9:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 NE GRAND RIVERS 37.03N 88.21W
05/30/2004 0.75 INCH LYON KY EMERGENCY MNGR
REPORTED BETWEEN GRAND RIVERS AND KUTTAWA AND RELAYED BY
MCCRACKEN DES.
&&
RJPSpecial weather statement, May 30, 9:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 921 PM CDT SUN MAY 30 2004 ILZ075>078-080>094-KYZ001>006-MOZ076-086-087-100-107>112-114-310300- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO- CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL- GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO- PERRY IL-PERRY MO-POPE IL-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO- STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL- WILLIAMSON IL- 921 PM CDT SUN MAY 30 2004 ...TORNADO WATCH NUMBER 342 HAS BEEN CANCELED... AT 920 PM...WEATHER SERVICE RADAR INDICATED THAT THE THREAT FOR SEVERE WEATHER HAD PUSHED EAST OF THE WATCH AREA. THEREFORE... TORNADO WATCH NUMBER 342...PREVIOUSLY IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY...HAS BEEN CANCELED. DRS
Local storm report, May 30, 9:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG ROCKPORT 37.88N 87.05W
05/30/2004 SPENCER IN EMERGENCY MNGR
TREES DOWN WITH POWER OUTAGES IN ROCKPORT AND ACROSS THE
COUNTY. TREES ON FIRE IN DALE NEAR STRUCTURE.
&&
RJPLocal storm report, May 30, 9:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG HICKMAN 36.56N 89.19W
05/30/2004 FULTON KY EMERGENCY MNGR
TREES DOWN ACROSS A FEW ROADS BLOCKING TRAFFIC IN
HICKMAN. NUMEROUS LARGE LIMBS DOWN IN POWER LINES ALONG
THE BLUFF AND THROUGHOUT THE COUNTY.
&&
RJPLocal storm report, May 30, 9:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG UNIONTOWN 37.77N 87.93W
05/30/2004 UNION KY TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:04 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 41 min |
| May 30, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline, Wayne | 22 min |
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 51 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 65 min |
| May 30, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 49 min |
| May 30, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline, Wayne | 27 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 49 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 59 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 18 min |
| May 30, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 59 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 58 min |
| May 30, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 54 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 51 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 50 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 62 min |
| May 30, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Union | 53 min |
| May 30, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Hopkins, Lyon, Webster | 65 min |
| May 30, 8:16 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 59 min |
| May 30, 8:23 PM CDT | Tornado Warning | PAH | Webster | 52 min |
| May 30, 8:36 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 39 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 49 min |
| May 30, 8:42 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 63 min |
| May 30, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 53 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 32 min |
| May 30, 9:32 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Muhlenberg | 3 hr |
| May 30, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 36 min |
| May 30, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 36 min |
| May 30, 10:25 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| May 30, 10:38 PM CDT | Flash Flood Warning | PAH | Crittenden, Graves, Livingston, Lyon, McCracken, Marshall and 1 more | 112 min |
| May 30, 10:58 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| May 31, 12:10 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 95 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 49 min |
| May 30, 7:43 PM CDT | Tornado Warning | PAH | New Madrid | 47 min |
| May 30, 8:00 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.